MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 8300AB
Medical Device Problem Codes Calcified (1077); Perivalvular Leak (1457)
Health Effect - Clinical Codes Fatigue (1849); Hemolytic Anemia (2279)
Date of Event 07/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned from implant patient registry and investigation that a patient with a 25mm 8300ab aortic valve was explanted after an implant duration of 8 years, 5 months due to calcification with degeneration, stenosis and pvl.The patient presented with fatigue and hemolytic anemia.The explanted valve was replaced with a 25mm 11500a valve.The patient was in recovery and stable condition post procedure.Patient was discharge on pod#5.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Updated sections: b6, g3, g6, h6 type of investigation.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.
 
Additional Manufacturer Narrative
Updated sections; g3, g6, h6 investigation findings, and investigation conclusions.Pvl: paravalvular/perivalvular leak (pvl) refers to blood flowing through a channel between the sewing ring of the implanted valve and the cardiac tissue due to an insufficient seal of the valve to the annulus.Per (b)(4), in the early postoperative period, the highest incidence of pvl has been seen in patients developing infective endocarditis, which is most likely attributed to inadequate peri-operative antibiotic prophylaxis or nosocomial infection.Annular calcification is also a risk factor for the development of peri-operative pvl, as the bioprosthesis may not seat properly after debridement.Technique related factors during implantation, such as incorrect valve sizing, have been shown to contribute to the development of pvl.Anatomical factors may also create difficulty seating the bioprosthetic valve, resulting in pvl.The anatomy of the annulus may induce mechanical stresses along the rigid bioprosthetic ring which can influence long-term valve performance and durability.A diseased or rigid annulus can potentially increase the mechanical stress on the prosthetic valve, leading to pvl.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including implant duration and hyperlipidemia.Calcification: svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Despite the advancements in the heart valve industry, svd commonly begins 7- 8 years after implantation, with a considerably increased rate in patients with pertinent comorbidities and/or an implant duration of greater than 10 years.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including an implant duration of 7 or more years and hyperlipidemia.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections : d9, g3, g6, h2,h3, h6 ( type of investigation).Customer report of calcification and degeneration were confirmed.Reports of stenosis and pvl were unable to be confirmed due to valve condition as received.As received, the valve frame was detached from the rest of the valve.All three leaflets were also cut off from the valve and leaflet fragments were not returned.X-ray demonstrated valve wireform, band, and detached frame were deformed.Frame appeared to have been expanded fully.X-ray also demonstrated heavy calcification on the remainder of the valve leaflets.Moderate to heavy host tissue overgrowth were observed on the valve stent circumference and detached frame.Most of the valve sewing ring was cut off and exposed the valve wireform and band in multiple areas.The reported event was confirmed through preliminary evaluation of the explanted valve.The reported event is pending final evaluation analysis.A supplemental report will be submitted accordingly once the evaluation has been completed.
 
Additional Manufacturer Narrative
Updated sections: g3, g6, h2.The complaint is confirmed.There is no evidence to suggest an edwards/supplier manufacturing defect.Root cause analysis: per the description of event, "it was learned from implant patient registry and investigation that a patient with a 25 mm 8300ab aortic valve was explanted after an implant duration of 8 years, 5 months due to calcification with degeneration, stenosis and pvl.The patient presented with fatigue and hemolytic anemia.The explanted valve was replaced with a 25 mm 11500a valve.The patient was in recovery and stable condition post procedure." per the product evaluation summary, "customer report of calcification and degeneration were confirmed.Reports of stenosis and pvl were unable to be confirmed due to valve condition as received.As received, the valve frame was detached from the rest of the valve.All three leaflets were also cut off from the valve and leaflet fragments were not returned.X-ray demonstrated valve wireform, band, and detached frame were deformed.Frame appeared to have been expanded fully.X-ray also demonstrated heavy calcification on the remainder of the valve leaflets.Moderate to heavy host tissue overgrowth were observed on the valve stent circumference and detached frame.Most of the valve sewing ring was cut off and exposed the valve wireform and band in multiple areas.".

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key22879338
Report Number2015691-2025-06938
Device Sequence Number16048949
Product Code LWR
UDI-Device Identifier00690103194500
UDI-Public(01)00690103194500(17)180926
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P150036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2018
Device Model Number8300AB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer09/04/2025
09/30/2025
12/03/2025
04/14/2026
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/29/2025
10/02/2025
12/26/2025
05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age64 YR
Patient SexMale